MAUDE Adverse Event Report: SYNTHES GMBH 1.1 DRILL BIT/MINI QC WITH 12 STOP/44.5; DRILL, BITS

SYNTHES GMBH 1.1 DRILL BIT/MINI QC WITH 12 STOP/44.5; DRILL, BITS
Model Number 317.32
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, patient underwent for a surgical procedure.During the procedure, when drilling the skull, the drill bit is broken.It was unknown if the surgery completed successfully.The patient outcome was unknown.This complaint involves (1) device.This report is for (1) 1.1 drill bit/mini qc with 12 stop/44.5.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 317.320, lot: f-25028, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 01 july 2018.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the 1.1mm drill bit/mini qc with 12mm stop/44.5mm (product code: 317.320 & lot no: f-25028) was received at us customer quality (cq).Upon visual inspection, it was observed that the device's cutting feature was broken off at the proximal end of cutting feature.The broken piece was received at us cq.Thus, the complaint condition was confirmed.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection cannot be performed due to post-manufacturing damage.Document/specification review: the following drawing was reviewed: (current & manufactured) no design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the received device as the device's cutting feature at the distal end was broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1 DRILL BIT/MINI QC WITH 12 STOP/44.5
Common Device Name
DRILL, BITS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12249408
Report Number8030965-2021-06242
Device Sequence Number2840082
Product Code HTW
UDI-Device Identifier10887587038476
UDI-Public(01)10887587038476
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.32
Device Catalogue Number317.320
Device Lot NumberF-25028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/06/2021
09/17/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/03/2021
09/27/2021
Patient Sequence Number1